MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE 45X45 DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Catalog Number 9-TV45X45-12F-080
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hematoma (1884); Perforation (2001)
Date of Event 08/27/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 20mm amplatzer amulet left atrial appendage occluder was chosen for implant using a 14f amulet steerable delivery sheath.The delivery system was attempted to be used but then was downsized to a 12f amplatzer torqvue 45x45 delivery sheath.The amulet occluder was implanted.An abbott perclose closure device was used to close the access site.The patient remained hemodynamically stable throughout the procedure.Under an hour after the procedure, the patient had developed a hematoma in post-operative recovery at the delivery system's access site.A venous perforation of undetermined location was determined to be present.Contralateral access was obtained, and stents were placed in the femoral artery and the femoral vein in attempt to stop the bleeding.The bleeding was unable to be controlled.This vascular complication ultimately led to the patient's death.No pericardial effusion was noted.
 
Additional Manufacturer Narrative
An event of hematoma immediately after the implant and patients death was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could be procedural related but cannot be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Event or Problem Description

Brand Name
AMPLATZER TORQVUE 45X45 DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20270527
Report Number2135147-2024-04655
Device Sequence Number7240434
Product Code DQY
UDI-Device Identifier05415067025883
UDI-Public(01)05415067025883(17)260731(10)9173258
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K163000
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number9-TV45X45-12F-080
Device Lot Number9173258
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown